Alert archive / Alabama / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 69, NWS Tallahassee, FL

June 9, 2018Dale County, Henry County, Alabama

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 9, 2018, 2:41 PM CDT for Dale County, Henry County, Alabama. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 9, 2018, 2:41 PM CDT (19:41 UTC)
Expired
Jun 9, 2018, 3:15 PM CDT
In force
34 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Dale County, AL, Henry County, AL

The radar

The Ft Rucker radar (KEOX), 7 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 9, 2:55 PM CDTTSTM WND DMGBells Crossroads, ALTREE DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.7 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2018-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 129 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2018-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
129 J/kg
Mixed-layer CIN
-119 J/kg
Mixed-layer LCL
1174 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

809 
WUUS52 KTAE 091941
SVRTAE
ALC045-067-092015-
/O.NEW.KTAE.SV.W.0069.180609T1941Z-180609T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
241 PM CDT SAT JUN 9 2018

The National Weather Service in Tallahassee has issued a

* Severe Thunderstorm Warning for...
  Northeastern Dale County in southeastern Alabama...
  Southwestern Henry County in southeastern Alabama...

* Until 315 PM CDT.

* At 240 PM CDT, a severe thunderstorm was located near Abbeville,
  moving southeast at 10 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Abbeville, Headland, Newville, Bells Crossroads, Tumbleton, Echo,
  Kirkland Crossroads, Blackwood, Capps, Snells Crossroads, Barefield
  Crossroads, Murphy Station, Goldberg Field, Headland Municipal A/P,
  Dancey, Bertha and Balkum.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3156 8551 3161 8531 3138 8518 3134 8545
TIME...MOT...LOC 1940Z 336DEG 9KT 3151 8533 

HAIL...0.75IN
WIND...60MPH
 
$$

32

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 2:27 PM CDT, 14 minutes earlier.

Area forecast discussion, Jun 9, 2:27 PM CDT, 14 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
327 PM EDT Sat Jun 9 2018

.NEAR TERM [Through Tonight]...

Shower and thunderstorms activity that is currently developing
across the tri-state region will gradually diminish with the loss of
daytime heating this evening. An area of showers and embedded
thunderstorms may linger well into the evening hours. The best
chances will be focused west of the Apalachicola/Chattahoochee
Rivers where low level convergence is greatest between the surface
ridge centered over the northern Gulf of Mexico and surface low
pressure off of the southeast coast. Late tonight, light patchy fog
will be possible across portions of the region, mainly due to wet
soils and light surface winds. Overnight lows in the low 70s are
expected.

.SHORT TERM [Sunday Through Monday Night]...

Upper level troughing will continue over the region through the
period with sufficient moisture in place. Expect scattered to
numerous diurnal thunderstorms with the mean 1000-700mb flow from
the west to southwest. Thunderstorms will be aided by interaction
with the afternoon sea breeze and outflow boundaries. Highs will
be around 90 with lows around 70.

.LONG TERM [Tuesday Through Saturday]...

Th overall pattern surface and aloft should be relatively
unchanged through the upcoming week. Thus, expect near to above
seasonal chances (40-60%) for rain each day. Highs in the upper
80s to lower 90s and lows in the lower 70s.

&&

.AVIATION [Through 18Z Sunday]...

VFR conditions will prevail at all sites this afternoon outside of
SHRA/TSRA. Reductions in CIGs and vsby can be expected under any
activity, with gusty and erratic winds also possible. All sites
will have the potential to see impacts this afternoon, with
SHRA/TSRA coverage diminishing after sunset this evening. Patchy
fog will be possible once again lat tonight at VLD, with low end
MVFR to high end IFR conditions possible. MVFR vsbys also possible
at TLH.

&&

.MARINE...

Winds of 10 knots or less, generally from the west to southwest,
will result in 1 to 2 foot seas.

&&

.FIRE WEATHER...

With light winds and RH values above critical levels, there are no
fire weather concerns over the next few days.

&&

.HYDROLOGY...

The Withlacoochee River near Pinetta and Fenholloway River at
Foley both remain near their lower thresholds of action stage,
and these gauges are likely to drop below action stage later
today. Scattered showers and thunderstorms will produce brief,
isolated areas of heavy rain each day across our area, but this is
not expected to result in any river flooding.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   70  91  70  91  71 /  20  40  20  50  30
Panama City   74  87  75  86  75 /  10  30  20  60  30
Dothan        71  91  72  90  72 /  30  40  20  60  30
Albany        71  92  72  90  72 /  30  40  20  50  30
Valdosta      70  91  71  90  72 /  20  40  30  60  30
Cross City    71  89  71  89  72 /  10  30  20  30  10
Apalachicola  74  88  74  87  75 /  10  30  20  40  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Pullin
SHORT TERM...Barry
LONG TERM...Barry
AVIATION...Pullin
MARINE...Barry
FIRE WEATHER...Fieux
HYDROLOGY...Harrigan

In the hours before

Special weather statement, Jun 9, 1:32 PM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
232 PM EDT SAT JUN 9 2018

GAZ142-091900-
Early GA-
232 PM EDT SAT JUN 9 2018

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL EARLY COUNTY UNTIL 300 PM
EDT...

At 232 PM EDT, Doppler radar was tracking a strong thunderstorm over
Blakely, moving south at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Blakely, Centerville, Cuba, Early Co A/p, Hentown, Rock Hill and
Sawhatchee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3144 8476 3125 8475 3126 8492 3125 8492
      3125 8506 3142 8507 3144 8479
TIME...MOT...LOC 1832Z 354DEG 11KT 3136 8496

30-PULLIN
Special weather statement, Jun 9, 2:09 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
309 PM EDT SAT JUN 9 2018

GAZ126-127-092000-
Worth GA-Lee GA-
309 PM EDT SAT JUN 9 2018

...SIGNIFICANT WEATHER ADVISORY FOR LEE AND NORTHWESTERN WORTH
COUNTIES UNTIL 400 PM EDT...

At 309 PM EDT, Doppler radar was tracking a strong thunderstorm near
Smithville, or 9 miles north of Leesburg, moving south at 10 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Leesburg, Albany, Smithville, Chokee, Century, Jordan Place,
Starksville, Byne Crossroads, Scrutchins, Neyami, Philema, Mossy Dell
and Oakfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3191 8420 3191 8397 3167 8389 3165 8427
      3179 8428 3179 8426 3183 8426 3184 8428
      3191 8428 3192 8424
TIME...MOT...LOC 1909Z 342DEG 9KT 3187 8416

32

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 2:27 PM CDTSevere Thunderstorm WarningTAEHenry48 min
Jun 9, 3:09 PM CDTSevere Thunderstorm WarningTAEDale36 min
Jun 9, 3:53 PM CDTSevere Thunderstorm WarningTAECoffee52 min
Jun 9, 4:03 PM CDTSpecial Weather StatementTAECoffee27 min
Jun 9, 4:22 PM CDTSevere Thunderstorm WarningTAECoffee53 min
Jun 9, 5:04 PM CDTSpecial Weather StatementTAEGeneva41 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.